For the last twenty years I have been injecting BOTOX® into the forehead and for those twenty years I have painstakingly explained to my patients that BOTOX® WEAKENS OR PARALYSES…. muscles. That is how it works! IT IS NOT MAGIC OR A FILLER! if you could have the will power not to elevate the brows for a 2 week period, you could achieve the same effect. The problem is that the more you are used to elevating the brows the more lines your forehead will have. After BOTOX® those muscles that you were using for raising the brows will be weak and the resting position of your brows MAY BE LOWER.
For the last 10 years I have been going through an exercise with my patients wanting to have their forehead lines treated. Here t is: I ask them to close their eyes and imagine the best vacation they ever had. Immediately they have a far away look and their forehead relaxes and their brow position goes to resting. Usually Hawaii and "the beach" are mentioned as I ask them to open their eyes. Often they immediately "jack their" their brows back up, and I must go through the exercise again until they see their true brow resting position.
I then tell them that is how low their brows can go. It also can give the appearance of the eyelids hooding. This however is not the eyelid PTOSIS associated to BOTOX® spread from the glabellar or frown line injections. The later is usually a 'trickling' down of a minuscule amount of BOTOX® to affect an already weakened 'eyelid opening muscle' or Levator. This should resolve in 2-3 weeks and temporary improvement can be had with eye drops called Napthcon-A.
Back to the forehead. For a 'chemical brow lift' you weaken the muscles that bring the brow down with BOTOX®. This is the transverse lined at the root of the nose and the upper portion of the 'crows feet' muscles. Sometimes the effect is so powerful that I have to place a tiny amount of BOTOX® to the later brow where a devilish peak has developed. Careful.. cause too much here and you have undone the Brow lift.
Anyway, patients don't always listen to you as this being a possible side effect of BOTOX® to the forehead and are amazed and angry when it does happen! Listen to your doctor… it could happen to you. BOTOX® IS NOT A MAGIC ERASER!